I have been on Fluoxetine for about 5 years with only 3-6 month break in 2008 however after being on 2 per day for nearly a year, I was feeling very down, lethargic, wanted to hybernate, teary and my GP decided it was time to try something else but while in my second weak off weaning on 1 per day i was feeling much better and now i dont take any and get out of bed easier and feel im sleeping slightly better too
thats actualy a fairly common thing to happen. The fact that your getting better means your getting over (some what) what made you take it in the first place OR you were having side effects from this med and should try a new one. im kinda wondering why you were on it for 5 years if this is the case... your doc needs a kick in the head for not noticing these changes
I agree with the person before me. I too do not understand why during the course of 5years the fact that you doctor never reevaluated you or your symptoms. Scarey. Well I am happy that you are off the meds and wish you all the best Good Luck and God Bless. I hope you never have to return to taking medication but remember if you start getting the symptoms again discuss it with your doctor. You don't want to let it go for too long and it may be something rather than what you were being treated for before. Once again. Congratulations on feeling better
I too, went off my anti depressant because I thought I didn't need anything. I found the Paxil was not working as well even with the higher dose. My Dr. tells me sometimes the meds will peeter out after a while. For about a month or two I felt okay, but then became very emotional again and knew that I could not be on nothing. I am still trying to find the right meds, its a long process since most of them you need to be on for one or even 2 months for the full effect of the drug. in your case I hope you can stay off the meds! The one thing I don't like about anti depressants is the side effects and when I went off the meds I didn't have any more vivid dreams, I had more energy and lost weight! But the depression eventually came back. So you maybe can stay on the low dose, or try nothing for a while, you may be different than what happened to me! Good luck!! Let us know how it goes!
If you do some research, you might find that prozac was not intented for long-time use, but I've been on it since 1995, started at 10 mg. and have gone up to 60mg. I also now take Lamictil 20mg. because I was getting more and more jumpy, depressed, teary, etc. Granted, I have had a horrible couple of years what with my husband losing his job, my mom dying, and my daughter moving in with 2 little girls because of divorce. I am so hoping in was just situational depression, but I really do feel better with both drugs. Prozac to me was a wonder drug. I did get sweating for about 6 months at the beginning, but have never had any side effects. You do sound like you were depressed and then your body did not agree with the prozac. You should try something in a totally different class of antidepressant drugs if you still need them. Good luck.
A friend has been on prozac forever... she has dropped off before, and went back on. This last time she has gotten off and very quickly has improved in so very many ways: sleep quality, pleasant dreams, more energy, far more engaged in her work... just astounding. This has been the case for many months...
This bathing ones brain in a drug for decades without any attempt or means to measure what it is doing now, what relevance it is having: IF you are on a drug it really really must be periodically evaluated.
- Fluoxetine Information for Consumers
- Fluoxetine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Feb 2016 • 1 answer
Updated 29 Sep 2016 • 4 answers
Updated 20 Oct 2017 • 5 answers
Updated 13 Jan 2018 • 5 answers
Updated 13 Mar 2018 • 3 answers